Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 57, NWS Atlanta, GA

April 8, 20204 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2020, 6:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 6:15 PM EDT (22:15 UTC)
Expired
Apr 8, 2020, 7:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Macon County, GA, Marion County, GA, Schley County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 6:30 PM EDTTSTM WND DMGIdeal, GAA TREE WAS REPORTED DOWN ON HOKE SMITH AVENUE IN IDEAL.
Apr 8, 6:50 PM EDTTSTM WND DMG1 W Five Points, GAREPORT OF TREES DOWNED IN MACON COUNTY ALONG GA-329 NEAR THE DOOLY COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

890 
WUUS52 KFFC 082215
SVRFFC
GAC193-197-249-269-082300-
/O.NEW.KFFC.SV.W.0057.200408T2215Z-200408T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
615 PM EDT Wed Apr 8 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Macon County in west central Georgia...
  East central Marion County in west central Georgia...
  Northern Schley County in west central Georgia...
  Southwestern Taylor County in west central Georgia...

* Until 700 PM EDT.

* At 614 PM EDT, a severe thunderstorm was located over Rupert, or 10
  miles south of Butler, moving east at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Oglethorpe, Montezuma, Marshallville, Ideal, Murrays Crossroads,
  Whitewater State Park, Fountainville, Rupert, Garden Valley, Hicks,
  Clearview, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3218 8405 3218 8407 3221 8414 3223 8414
      3223 8418 3233 8442 3241 8443 3246 8436
      3251 8420 3243 8389 3229 8390 3226 8393
      3225 8397 3217 8404
TIME...MOT...LOC 2214Z 290DEG 29KT 3242 8429 

HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
162 
WWUS52 KFFC 082237
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Wed Apr 8 2020

GAC197-249-269-082247-
/O.CAN.KFFC.SV.W.0057.000000T0000Z-200408T2300Z/
Marion GA-Schley GA-Taylor GA-
637 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARION...NORTHERN
SCHLEY AND SOUTHWESTERN TAYLOR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3228 8409 3229 8414 3234 8419 3238 8419
      3241 8418 3248 8408 3243 8389 3229 8390
      3226 8393 3225 8397 3226 8402
TIME...MOT...LOC 2237Z 290DEG 29KT 3236 8408 

$$

GAC193-082300-
/O.CON.KFFC.SV.W.0057.000000T0000Z-200408T2300Z/
Macon GA-
637 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL MACON COUNTY...

At 637 PM EDT, a severe thunderstorm was located over Whitewater
State Park, or near Oglethorpe, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Garden Valley, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3228 8409 3229 8414 3234 8419 3238 8419
      3241 8418 3248 8408 3243 8389 3229 8390
      3226 8393 3225 8397 3226 8402
TIME...MOT...LOC 2237Z 290DEG 29KT 3236 8408 

HAIL...0.75IN
WIND...60MPH
 
$$
926 
WWUS52 KFFC 082256
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Wed Apr 8 2020

GAC193-082306-
/O.EXP.KFFC.SV.W.0057.000000T0000Z-200408T2300Z/
Macon GA-
656 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MACON COUNTY WILL
EXPIRE AT 700 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3228 8409 3229 8414 3234 8419 3238 8419
      3241 8418 3248 8408 3243 8389 3229 8390
      3226 8393 3225 8397 3226 8402
TIME...MOT...LOC 2256Z 290DEG 29KT 3231 8393 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:21 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 8, 3:21 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Wed Apr 8 2020

.SHORT TERM /Tonight through Thursday Night/...

Active and pretty complex fcst on tap for the rest of today through
tonight and into Thursday morning as what looks to be two rounds of
strong to severe storms. The first of which is mainly influenced by
a weak upper wave interacting with a moderately unstable airmass
(many areas across the southern half of the CWA even with dewpoints
currently in the mid to upper 60s and SBCAPE ranging from 2000-2500
J/kg). Any breaks in the stratocu could rapidly destabilize. CAMs
are in general consensus of the first area of stronger convection
initiating after 20z just south/west of the Atlanta Metro and then
advecting southward through central GA before exiting by 03z this
evening. Thermal profiles indicating some steep low/mid level lapse
rates along with decent deep layer bulk shear so main threats with
stronger storms look to be damaging wind and large hail. Cannot rule
out a brief tornado.

The second round looks to be overnight with a more amplified upper
shortwave and attendant sfc cold front bringing a ling of strong to
severe storms quickly into the northern CWA after 06z, then making
it into central GA by 10/11z as it weakens being quickly separated
from the upper forcing/moisture. Given some stronger low level
helicity along with continued strong deep layer shear, the main
threats with this round will be damaging winds and possible brief
tornadoes.

As if this isn't enough going on, the enhanced NW gradient winds
behind the front look to reach Wind Advisory criteria Thursday so
have issued one accordingly across the northern majority of the CWA
from 12z Thursday to 00z Friday.

Baker

&&

.LONG TERM /Friday through Wednesday/...

No significant changes have been to the long term. Models have come
more in line overall...but still struggle some with the late weekend
short wave. The long term begins dry on Friday. If drying takes
place as forecast...relative humidity values could drop into the mid
20s Friday afternoon. Depending on fuels and timing...this could be
a potential Fire Danger Day. The next significant short wave will be
tracking across the southwest states late Saturday into
Sunday...then moving northeast over the OH Valley on Monday.  This
looks like a stronger system as we return to a moist southwest flow
ahead of it. With increasing shear...instability...and high dew
points...Severe thunderstorms are a possibility late Saturday night
into Sunday night. QPF totals for the Saturday night through Monday
period could be two to three inches over much of the area...locally
higher. GFS and ECMWF push this short wave east of us during the day
Monday. Afterward it looks like another weaker short wave will
affect us for Tuesday and Wednesday. Low pops have been continued
into Wednesday.

41

&&

.AVIATION...
18Z UPDATE...

Current lingering high end MVFR stratocu deck lingering across
most sites, which could have some slight improvement this
afternoon. Scattered showers and possible strong to severe TS
this afternoon - greatest TS chance for southern sites but enough
of a chance farther north to include tempo for KATL and nearby
sites as well (in 20-24z time frame). Expecting return of MVFR
cigs overnight (possible IFR) along with a second round of
potential strong to severe storms coming in as a line from the
north. Best estimate is 09-11z for northern sites then weakening
as is quickly pushes across southern sites from 10-12z. Winds
mainly west near 10 kts (some slight decreases overnight) then
shifting NW 12-18 kts gusting 20-27 kts for Thursday behind front.

//ATL CONFIDENCE...18Z UPDATE...
Medium on overall shower/storm coverage/timing.
Medium on morning cig trends.
High on all else.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  79  48  65 /  60  10   5   5
Atlanta         64  75  48  62 /  60  10   5   0
Blairsville     57  65  38  55 /  60  10   5   0
Cartersville    62  73  44  61 /  60  10   5   0
Columbus        67  82  54  69 /  60  30  10   5
Gainesville     63  73  46  61 /  60  10   5   0
Macon           65  83  52  68 /  60  30  10   5
Rome            62  72  44  61 /  60  10   5   0
Peachtree City  64  78  48  64 /  60  20  10   5
Vidalia         68  86  56  71 /  60  30  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 8 PM EDT Thursday for the following
zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll...
Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Glascock...Gordon...Greene...
Gwinnett...Hall...Hancock...Haralson...Heard...Henry...Jackson...
Jasper...Jefferson...Jones...Lumpkin...Madison...Morgan...
Murray...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Pickens...Polk...Putnam...Rockdale...South Fulton...
Spalding...Taliaferro...Towns...Union...Walker...Walton...
Warren...Washington...White...Whitfield...Wilkes...Wilkinson.

&&

SHORT TERM...Baker
LONG TERM....41
AVIATION...Baker
Hazardous weather outlook, Apr 8, 12:03 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1203 PM EDT Wed Apr 8 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1203 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Slight Risk for Severe Thunderstorms will be possible for two
rounds of thunderstorms this afternoon and overnight.

This afternoon scattered thunderstorms are expected with the
greatest coverage in the southwestern forecast area. With
sufficient instability and wind shear, damaging wind gusts and
large hail may be possible. Tornadoes are not likely, but if
storms become organized an isolated tornado cannot be ruled out.

Overnight tonight in the early morning hours, a line of storms
will be possible moving into northern Georgia after 3 AM. This
line will have the potential to produce strong straight-line winds
and a weak and short-lived tornado or two.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Early Thursday will see a decaying line of storms in northern
Georgia with a diminishing threat for strong straight-line winds
and a weak, spin-up tornado or two. The threat for any severe
weather is expected to end by mid-morning.

A stronger storm system is expected across the forecast area on
Sunday and Sunday night. Severe thunderstorms may be possible with
this system, as well as a risk of flash flooding with two to three
and a half inches of rain forecast over a thirty-six hour period,
and locally higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Apr 8, 4:56 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Wed Apr 8 2020

GAZ078-089-082130-
Harris GA-Muscogee GA-
456 PM EDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHERN
MUSCOGEE COUNTIES UNTIL 530 PM EDT...

At 456 PM EDT...a strong thunderstorm was over Mountain Hill, or 9
miles northeast of Smiths...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hamilton, Waverly Hall, Upatoi, Goat Rock Lake, Ellerslie, Flat Rock,
Midland, Mountain Hill, Cataula, Fortson and Mulberry Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3272 8507 3279 8498 3274 8469 3272 8468
      3272 8469 3269 8470 3269 8469 3252 8469
      3251 8472 3249 8473 3257 8506 3258 8507
      3262 8509 3263 8508 3264 8510
TIME...MOT...LOC 2056Z 280DEG 25KT 3267 8501

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 8, 5:36 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Wed Apr 8 2020

GAZ069-078>080-089>092-082200-
Schley GA-Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Upson GA-
Talbot GA-Muscogee GA-
536 PM EDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
NORTHEASTERN CHATTAHOOCHEE...SOUTHEASTERN HARRIS...WESTERN TAYLOR...
NORTHERN MARION...SOUTHEASTERN UPSON...TALBOT AND NORTHEASTERN
MUSCOGEE COUNTIES UNTIL 600 PM EDT...

At 536 PM EDT...a strong thunderstorm was over Geneva, or near
Talbotton...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Talbotton, Waverly Hall, Woodland, Junction City, Geneva,
North Fort Benning, Upatoi, Brantley, Shiloh, Ellerslie, Juniper,
Baughville, Oakland, Howard, Tazewell, Eelbeck/West Fort Benning,
Salem, Prattsburg and Big Lazer Creek Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3246 8485 3256 8490 3268 8483 3282 8466
      3281 8416 3227 8435
TIME...MOT...LOC 2136Z 282DEG 29KT 3261 8458

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 8, 5:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Wed Apr 8 2020

GAZ068>070-082230-
Lamar GA-Upson GA-Pike GA-
557 PM EDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHERN
UPSON AND SOUTHERN PIKE COUNTIES UNTIL 630 PM EDT...

At 557 PM EDT...a strong thunderstorm was over Lifsey Springs, or 7
miles south of Zebulon...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Zebulon, Meansville, The Rock, Crest, Atwater, Lifsey Springs,
Hannahs Mill and Piedmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3312 8421 3292 8420 3293 8445 3307 8450
TIME...MOT...LOC 2157Z 266DEG 20KT 3300 8439

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 8, 5:58 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Wed Apr 8 2020

GAZ069-079>082-094-082245-
Peach GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-Talbot GA-
558 PM EDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PEACH...NORTHEASTERN
TAYLOR...SOUTHWESTERN BIBB...SOUTHEASTERN UPSON...CRAWFORD AND
EASTERN TALBOT COUNTIES UNTIL 645 PM EDT...

At 558 PM EDT...a strong thunderstorm was over Carsonville, or 11
miles north of Butler...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Roberta, Byron, Lake Tobesofkee, Jack Brown Estates, Musella,
Knoxville, Lizella, Lee Pope, Salem, Prattsburg, Sandy Point, Horns,
Wesley Church, Carsonville and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8435 3275 8437 3282 8421 3285 8383
      3273 8369 3259 8382 3260 8420
TIME...MOT...LOC 2158Z 268DEG 31KT 3272 8427

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 8, 6:00 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Wed Apr 8 2020

GAZ080-091>093-082245-
Macon GA-Schley GA-Taylor GA-Marion GA-
600 PM EDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...SOUTHWESTERN
TAYLOR AND NORTHEASTERN MARION COUNTIES UNTIL 645 PM EDT...

At 600 PM EDT...a strong thunderstorm was over Charing, or 11 miles
northeast of Buena Vista...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Ideal, Murrays Crossroads,
Whitewater State Park, Fountainville, Rupert, Charing, Garden Valley,
Hicks, Mauk, Andersonville National Historic, Clearview, Tazewell,
Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3223 8414 3223 8418 3222 8418 3238 8454
      3249 8449 3252 8434 3249 8395 3229 8393
      3219 8413
TIME...MOT...LOC 2200Z 291DEG 29KT 3245 8440

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 8, 6:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Wed Apr 8 2020

GAZ089>091-102-082300-
Chattahoochee GA-Stewart GA-Marion GA-Muscogee GA-
615 PM EDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...NORTHERN
STEWART...WESTERN MARION AND SOUTHWESTERN MUSCOGEE COUNTIES UNTIL 700
PM EDT...

At 614 PM EDT...a strong thunderstorm was over Crawford, or 10 miles
southwest of Smiths...moving east at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Columbus, Lumpkin, Cusseta, Richland, Fort Benning/lawson Army Air
Fld, Saint Marys Hills, Charles, Christopher, Sand Hill, Westville,
Battle Park, Jamestown/south Fort Benning, Brooklyn, Renfroe, Manta,
Omaha, Custer Road Terrace, Benning Hills, Avondale and Benning Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3214 8505 3218 8501 3220 8496 3222 8498
      3222 8493 3224 8491 3225 8492 3226 8489
      3230 8494 3233 8501 3238 8497 3238 8499
      3239 8497 3241 8498 3242 8496 3245 8500
      3247 8499 3240 8464 3208 8465 3200 8487
TIME...MOT...LOC 2214Z 289DEG 49KT 3242 8521

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:29 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 54 more29 hr
Apr 8, 3:30 PM EDTSpecial Weather StatementFFCSumter30 min
Apr 8, 3:52 PM EDTSpecial Weather StatementFFCCrisp23 min
Apr 8, 4:17 PM EDTSpecial Weather StatementFFCCrisp28 min
Apr 8, 4:56 PM EDTSpecial Weather StatementFFCHarris34 min
Apr 8, 5:02 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot43 min
Apr 8, 5:36 PM EDTSpecial Weather StatementFFCMarion, Muscogee, Talbot, Taylor24 min
Apr 8, 5:57 PM EDTSpecial Weather StatementFFCPike33 min
Apr 8, 5:58 PM EDTSpecial Weather StatementFFCCrawford47 min
Apr 8, 6:00 PM EDTSpecial Weather StatementFFCMacon45 min
Apr 8, 6:15 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart45 min
Apr 8, 6:31 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Stewart, Webster44 min
Apr 8, 6:42 PM EDTSpecial Weather StatementFFCBleckley, Laurens33 min
Apr 8, 6:47 PM EDTSpecial Weather StatementFFCDooly28 min
Apr 8, 6:55 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski50 min
Apr 8, 7:10 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster35 min
Apr 8, 7:27 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Pulaski, Telfair, Wheeler, Wilcox48 min
Apr 8, 7:48 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.